Alert archive / Florida / River Flood Warnings in 2017

River Flood Warning 7, NWS Tampa Bay, FL

July 17, 2017Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jul 17, 2017, 5:44 PM EDT for Manatee County, Florida. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Jul 17, 2017, 5:44 PM EDT (21:44 UTC)
Expired
Jul 19, 2017, 10:00 AM EDT
In force
40 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 29 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 11.50 ft at Jul 17, 2017, 10:00 PM EDT.

actionminormoderate101507/1707/1807/1907/20
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

740 
WGUS42 KTBW 172144
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Area - Ruskin FL
544 PM EDT Mon Jul 17 2017

...The National Weather Service in Tampa Fl has issued a Flood Warning for the 
following rivers...

  Manatee River Near Myakka Head 

.Minor flooding has began on the Manatee River Near Myakka Head due to 
heavy rainfall from this afternoon. Runoff is expected to bring additional
water rise for the next 24 hours or so.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC081-181044-
/O.NEW.KTBW.FL.W.0007.170717T2144Z-170719T1400Z/
/MKHF1.1.ER.170717T2130Z.170718T1800Z.170719T0800Z.NO/
544 PM EDT Mon Jul 17 2017

The National Weather Service in Tampa Fl has issued a 

* Flood Warning for 
  The Manatee River Near Myakka Head
* From this evening until Wednesday morning.
* At 05 PM Monday the stage was...11.0 feet.
* Minor flooding is occuring.
* Flood stage is 11.0 feet.
* The river is now at flood stage and expected to 
  continue to rise to near 11.6 feet by tomorrow early afternoon and fall 
  below flood stage by Wednesday morning.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream flood. 
  Agricultural, rural Kibler area begins to flood.
* Flood history...This crest compares to a previous crest of 11.6 feet on Aug 24 
  1985.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Tue    Wed    Thu    Fri    Sat

Manatee
 Myakka Head  11.0  11.0  Mon 05 PM  11.5   10.8    9.2    7.5    6.2


&&


LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
 2751 8224 2753 8224                  



$$
Norman
1 follow-up statement
934 
WGUS82 KTBW 180054
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
854 PM EDT Mon Jul 17 2017

...The Flood Warning has been extended for the following 
rivers in Florida... 

  Manatee River Near Myakka Head 

.Minor flooding continues on the Manatee River Near Myakka Head due to 
heavy rainfall from this afternoon. Runoff and drainage will continue this
evening with additional rise in water level. The river is expected to crest 
overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC081-182024-
/O.EXT.KTBW.FL.W.0007.000000T0000Z-170718T2024Z/
/MKHF1.1.ER.170717T2118Z.170718T0600Z.170718T1424Z.NO/
854 PM EDT Mon Jul 17 2017

...Flood Warning extended until Tuesday afternoon...
The Flood Warning continues for
  The Manatee River Near Myakka Head
* Until Tuesday afternoon.
* At 08 PM Monday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* The river will continue rising to near 11.7 feet by after midnight tonight. 
  The river is expected to fall below flood stage tomorrow late morning.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream flood. 
  Agricultural, rural Kibler area begins to flood.
* Flood history...This crest compares to a previous crest of 11.7 feet on 
  Aug 21 2015.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Tue    Wed    Thu    Fri    Sat

Manatee
 Myakka Head  11.0  11.4  Mon 08 PM  11.2    9.4    8.7    7.7    6.4


&&


LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
 2751 8224 2753 8224                  



$$
Norman

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jul 17, 2:26 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 17, 2:26 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
226 PM EDT Mon Jul 17 2017

.SHORT TERM (This Afternoon - Tuesday)...
Narrow and slow lifting upper trough will remain down the east coast
into the deep south with energy wrapping through the N Gulf Coast
while another area of upper energy over Cuba will lifts over
the South and Central FL Peninsula through Tuesday. Large N
Atlantic dome of surface high pressure stretches back through
Bermuda into the FL Peninsula and E Gulf will continue to
dominate the lower levels. Light steering flow will continue
in the very moist and unstable environment. These features
all combine to produce scattered to numerous showers and
thunderstorms with morning into early afternoon activity
near the coast that will slowly move and propagate inland on
sea breeze and outflow boundaries through the afternoon
into evening hours. Mid summer temperatures and dew points
continue for warm and muggy conditions.

.MID-LONG TERM(Tuesday Night - Monday)...
An upper level trough down the eastern seaboard shifts offshore and
dampens out by the end of the week...allowing weak upper level
ridging to build in across the region. At the surface broad and
relaxed Atlantic high pressure extends into most of the Gulf of
Mexico with an axis initially across southern FL. This axis lifts
northward later in the week...as the upper trough moves out over the
Atlantic and the upper ridging builds in...and reaches northern FL
for the weekend. Low level flow remains light through the period...
predominately onshore and enhanced by afternoon sea breezes through
Fri. For the weekend into early next week the flow become more south
then southeast except shifting to onshore in afternoon sea breezes.
Deep moisture will be in place with PWAT values around 2 inches but
decreasing into the 1.5 to 1.9 inch range after Fri.

A summer time pattern of isolated to scattered to locally numerous
showers and thunderstorms will continue. During the work week late
night Gulf showers and storms move onshore in the mornings then
inland in the afternoon...where the greatest coverage is expected.
For Sat through Mon showers and storms begin inland in the late
mornings and increase during the afternoons closer to the coast.
Temperatures will run near normal to above by a couple of degrees
or so.

&&

.AVIATION...
Coastal scattered seabreeze thunderstorms pushing inland to become
more numerous through the afternoon into evening hours. Have seen
and continue to expect gusty winds with brief IFR/LIFR cigs/vsbys
in and around storms. Aft 00Z-02Z expect convection to wane with VFR
conditions returning after that through Tuesday morning.

&&

.MARINE...
Weak Bermuda high pressure will continue to dominate the marine
weather through the week for light winds and slight seas. Winds
will shift onshore near the coast each afternoon as the seabreeze
develops. The only marine concern will be scattered summertime
thunderstorms, which may result in locally stronger winds,
rougher seas and frequent lightning.

&&

.FIRE WEATHER...
Summertime moisture and rains will continue through the week limiting
fire weather concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  78  91  78  90 /  40  30  20  50
FMY  76  91  76  90 /  30  40  20  50
GIF  75  93  75  92 /  40  60  30  70
SRQ  77  90  77  88 /  40  40  30  50
BKV  73  92  74  91 /  30  30  20  60
SPG  79  91  78  90 /  40  40  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...25/Davis
MID TERM/LONG TERM/DECISION SUPPORT...09/Rude
Hazardous weather outlook, Jul 17, 4:13 AM EDT, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
413 AM EDT Mon Jul 17 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-180400-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
413 AM EDT Mon Jul 17 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Scattered thunderstorms will develop early this afternoon and push
inland with numerous storms expected over the interior. Stronger
storms will produce gusty winds and frequent lightning. Storms
will diminish by late evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

...THUNDERSTORM IMPACT...
Thunderstorms are expected each day. A few stronger storms may
occur, with gusty winds, lightning, and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

McKaughan

In the hours before

Special weather statement, Jul 17, 2:09 PM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
209 PM EDT MON JUL 17 2017

FLZ242-171900-
Inland Citrus-
209 PM EDT MON JUL 17 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CITRUS COUNTY...

At 209 PM EDT, a strong thunderstorm was located near Beverly Hills.
the storm is nearly stationary.

Pea size hail is possible with this storm.

Locations impacted include...
Inverness, Beverly Hills, Homosassa Springs, Inverness Highlands
South, Inverness Airport, Inverness Highlands North, Black Diamond,
Hernando, Arbor Lakes, Lecanto, Leisure Acres, Crystal Oaks,
Inverness Highlands, River Lakes Manor, Citrus Springs, Pine Ridge,
Citrus Hills, Gospel Island and Brent Wood.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2904 8251 2905 8249 2905 8247 2901 8242
      2902 8240 2900 8238 2900 8236 2899 8236
      2897 8231 2895 8230 2874 8231 2877 8252
      2904 8256
TIME...MOT...LOC 1809Z 274DEG 3KT 2896 8243

TBW
Special weather statement, Jul 17, 3:14 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
314 PM EDT MON JUL 17 2017

FLZ151-155-251-255-172000-
Inland Manatee-Coastal Manatee-Coastal Hillsborough-Inland
Hillsborough-
314 PM EDT MON JUL 17 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MANATEE AND SOUTH
CENTRAL HILLSBOROUGH COUNTIES...

At 314 PM EDT, a strong thunderstorm was located over Parrish, or 12
miles east of Palmetto, moving northwest at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ruskin, Parrish, Greater Sun Center, Little Manatee River State Park,
Lake Manatee State Park, Wimauma, Sun City Center and Gibsonton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2778 8254 2779 8256 2782 8228 2748 8221
      2743 8244 2772 8259
TIME...MOT...LOC 1914Z 157DEG 18KT 2758 8238

TBW
Special weather statement, Jul 17, 3:28 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
328 PM EDT MON JUL 17 2017

FLZ043-148-242-248-249-172015-
Inland Hernando-Inland Pasco-Coastal Hernando-Inland Citrus-Sumter-
328 PM EDT MON JUL 17 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CITRUS...CENTRAL
SUMTER...NORTHEASTERN PASCO AND HERNANDO COUNTIES...

At 327 PM EDT, a strong thunderstorm was located 7 miles west of
Bushnell, moving east at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Spring Hill, Brooksville, Inverness, Bushnell, Homosassa Springs,
Weeki Wachee, Inverness Airport, Hill n Dale, South Brooksville,
North Brooksville, Inverness Highlands South, Hernando County
Airport, North Weeki Wachee, Timber Pines, Sugarmill Woods, Lake
Panasoffkee, Ridge Manor, Coleman, Royal Highlands and High Point.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2885 8251 2880 8205 2842 8211 2844 8261
TIME...MOT...LOC 1927Z 285DEG 5KT 2864 8223

TBW
Special weather statement, Jul 17, 4:11 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
411 PM EDT MON JUL 17 2017

FLZ052-251-172045-
Polk FL-Inland Hillsborough FL-
411 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL POLK AND EAST
CENTRAL HILLSBOROUGH COUNTIES UNTIL 445 PM EDT...

At 411 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Medulla, or 8 miles east of Fish Hawk, moving
northwest at 5 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lakeland, Plant City, Lakeland Linder Airport, Medulla, Mulberry and
Willow Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2781 8197 2780 8216 2800 8216 2799 8200
TIME...MOT...LOC 2011Z 147DEG 5KT 2788 8207

Norman
Special weather statement, Jul 17, 4:39 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
439 PM EDT MON JUL 17 2017

FLZ052-172130-
Polk FL-
439 PM EDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY UNTIL
530 PM EDT...

At 438 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Combee Settlement, or near Lakeland, moving
northeast at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lakeland, Winter Haven, Haines City, Bartow, Auburndale, Fussels
Corner, Combee Settlement, Medulla, Jan Phyl Village, Lake Alfred,
Mulberry, Dundee, Eagle Lake, Polk City, Lake Hamilton, Winter Haven
Airport, Winston, Inwood, Highland City and Cypress Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2781 8198 2804 8202 2826 8179 2805 8157
TIME...MOT...LOC 2038Z 214DEG 7KT 2800 8190

Norman
Local storm report, Jul 17, 5:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
512 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     2 SW EAGLE LAKE         27.96N 81.78W
07/17/2017  M41.00 MPH       POLK               FL   PUBLIC

            WIND GUST AT HOME WEATHER STATION.

&&

NORMAN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:27 PM EDTSpecial Weather StatementTBWPinellas33 min
Jul 17, 2:05 PM EDTSpecial Weather StatementTBWSarasota25 min
Jul 17, 2:09 PM EDTSpecial Weather StatementTBWCitrus51 min
Jul 17, 3:14 PM EDTSpecial Weather StatementTBWManatee46 min
Jul 17, 3:26 PM EDTSpecial Marine WarningTBW64 min
Jul 17, 3:28 PM EDTSpecial Weather StatementTBWHernando, Sumter47 min
Jul 17, 4:11 PM EDTSpecial Weather StatementTBWHillsborough34 min
Jul 17, 4:39 PM EDTSpecial Weather StatementTBWPolk51 min
Jul 17, 6:43 PM EDTSpecial Weather StatementTBWLee47 min

Nearby

River Flood Warnings in Florida, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.